Alert archive / Georgia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 128, NWS Charleston, SC

September 11, 20164 counties in Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Sep 11, 2016, 8:06 PM EDT for 4 counties in Georgia. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 11, 2016, 8:06 PM EDT (00:06 UTC)
Expired
Sep 11, 2016, 9:00 PM EDT
In force
54 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bulloch County, GA, Effingham County, GA, Jenkins County, GA, Screven County, GA

The radar

The Charleston,SC radar (KCLX), 41 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 0.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2016-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 872 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2016-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
872 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1101 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

611 
WUUS52 KCHS 120006
SVRCHS
GAC031-103-165-251-120100-
/O.NEW.KCHS.SV.W.0128.160912T0006Z-160912T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
806 PM EDT SUN SEP 11 2016

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  BULLOCH COUNTY IN SOUTHEASTERN GEORGIA...
  JENKINS COUNTY IN SOUTHEASTERN GEORGIA...
  EFFINGHAM COUNTY IN SOUTHEASTERN GEORGIA...
  SCREVEN COUNTY IN SOUTHEASTERN GEORGIA...

* UNTIL 900 PM EDT

* AT 806 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES
  SOUTHEAST OF SYLVANIA...MOVING SOUTHWEST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SYLVANIA...NEWINGTON...OLIVER...ROCKY FORD...LEEFIELD...HUNTERS...
  DOVER AND KILDARE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3268 8187 3287 8156 3272 8141 3270 8143
      3269 8141 3267 8141 3265 8139 3263 8142
      3259 8138 3258 8136 3257 8135 3256 8133
      3231 8157
TIME...MOT...LOC 0006Z 039DEG 8KT 3260 8146 

HAIL...<.75IN
WIND...60MPH
 
$$
5 follow-up statements
140 
WWUS52 KCHS 120019
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
819 PM EDT SUN SEP 11 2016

GAC165-120029-
/O.CAN.KCHS.SV.W.0128.000000T0000Z-160912T0100Z/
JENKINS GA-
819 PM EDT SUN SEP 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR JENKINS COUNTY IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3259 8180 3278 8148 3272 8141 3270 8143
      3269 8141 3267 8141 3265 8139 3263 8142
      3259 8138 3258 8136 3257 8135 3256 8133
      3231 8157
TIME...MOT...LOC 0019Z 353DEG 15KT 3260 8142 3247 8167 

$$

GAC031-103-251-120100-
/O.CON.KCHS.SV.W.0128.000000T0000Z-160912T0100Z/
BULLOCH GA-EFFINGHAM GA-SCREVEN GA-
819 PM EDT SUN SEP 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR BULLOCH...EFFINGHAM AND SCREVEN COUNTIES...

AT 819 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 16 MILES SOUTHEAST OF SYLVANIA TO 6 MILES EAST OF
STATESBORO...MOVING SOUTH AT 15 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NEWINGTON...OLIVER...EGYPT...LEEFIELD...HUNTERS...DOVER...KILDARE AND
CAPTOLO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3259 8180 3278 8148 3272 8141 3270 8143
      3269 8141 3267 8141 3265 8139 3263 8142
      3259 8138 3258 8136 3257 8135 3256 8133
      3231 8157
TIME...MOT...LOC 0019Z 353DEG 15KT 3260 8142 3247 8167 

HAIL...<.75IN
WIND...60MPH
 
$$
613 
WWUS52 KCHS 120030
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
830 PM EDT SUN SEP 11 2016

GAC031-103-251-120100-
/O.CON.KCHS.SV.W.0128.000000T0000Z-160912T0100Z/
BULLOCH GA-EFFINGHAM GA-SCREVEN GA-
830 PM EDT SUN SEP 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR BULLOCH...EFFINGHAM AND SCREVEN COUNTIES...

AT 830 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 16 MILES NORTHWEST OF SPRINGFIELD TO NEAR
STATESBORO... MOVING SOUTHWEST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NEWINGTON...OLIVER...EGYPT...LEEFIELD...HUNTERS...KILDARE...CAPTOLO
AND STILSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3251 8174 3274 8147 3272 8141 3270 8143
      3269 8141 3267 8141 3265 8139 3263 8142
      3259 8138 3258 8136 3257 8135 3256 8133
      3231 8157
TIME...MOT...LOC 0030Z 039DEG 8KT 3258 8144 3245 8169 

HAIL...<.75IN
WIND...60MPH
 
$$
269 
WWUS52 KCHS 120042
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
842 PM EDT SUN SEP 11 2016

GAC031-103-251-120100-
/O.CON.KCHS.SV.W.0128.000000T0000Z-160912T0100Z/
BULLOCH GA-EFFINGHAM GA-SCREVEN GA-
842 PM EDT SUN SEP 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR BULLOCH...EFFINGHAM AND SCREVEN COUNTIES...

AT 842 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES SOUTHEAST OF SYLVANIA TO 8 MILES EAST OF
STATESBORO...MOVING SOUTH AT 5 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NEWINGTON...OLIVER...EGYPT...KILDARE...LEEFIELD AND STILSON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3251 8174 3267 8141 3265 8139 3263 8142
      3259 8138 3258 8136 3257 8135 3256 8133
      3231 8157
TIME...MOT...LOC 0042Z 017DEG 5KT 3258 8146 3243 8164 

HAIL...<.75IN
WIND...60MPH
 
$$
150 
WWUS52 KCHS 120053
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
853 PM EDT SUN SEP 11 2016

GAC251-120102-
/O.CAN.KCHS.SV.W.0128.000000T0000Z-160912T0100Z/
SCREVEN GA-
853 PM EDT SUN SEP 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR SCREVEN COUNTY IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE THE
WARNING HAS BEEN CANCELLED.

LAT...LON 3247 8170 3251 8158 3249 8155 3251 8153
      3257 8144 3259 8138 3258 8136 3256 8133
      3231 8157
TIME...MOT...LOC 0052Z 028DEG 9KT 3253 8146 3242 8165 

$$

GAC031-103-120100-
/O.CON.KCHS.SV.W.0128.000000T0000Z-160912T0100Z/
BULLOCH GA-EFFINGHAM GA-
853 PM EDT SUN SEP 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR BULLOCH AND EFFINGHAM COUNTIES...

AT 852 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 14 MILES NORTHWEST OF SPRINGFIELD TO 7 MILES EAST OF
STATESBORO...MOVING SOUTHWEST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
EGYPT...KILDARE...LEEFIELD AND STILSON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3247 8170 3251 8158 3249 8155 3251 8153
      3257 8144 3259 8138 3258 8136 3256 8133
      3231 8157
TIME...MOT...LOC 0052Z 028DEG 9KT 3253 8146 3242 8165 

HAIL...<.75IN
WIND...60MPH
 
$$
674 
WWUS52 KCHS 120058
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
858 PM EDT SUN SEP 11 2016

GAC031-103-120107-
/O.EXP.KCHS.SV.W.0128.000000T0000Z-160912T0100Z/
BULLOCH GA-EFFINGHAM GA-
858 PM EDT SUN SEP 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR BULLOCH AND EFFINGHAM COUNTIES
WILL EXPIRE AT 900 PM EDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN WILL STILL OCCUR WITH THESE THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.

LAT...LON 3247 8170 3251 8158 3249 8155 3251 8153
      3257 8144 3259 8138 3258 8136 3256 8133
      3231 8157
TIME...MOT...LOC 0057Z 039DEG 8KT 3252 8147 3241 8166 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 7:44 PM EDT, 22 minutes earlier.

Area forecast discussion, Sep 11, 7:44 PM EDT, 22 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
744 PM EDT Sun Sep 11 2016

.SYNOPSIS...
A weakening cold front will approach the area tonight before
stalling over or near the area Monday. An area of low pressure should
then pass to the south Tuesday into Wednesday bringing with an
increase in tropical moisture. A cold front will then approach
from the north Thursday into Friday. High pressure will then
return next weekend.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
A weak cold front will approach from the northwest late. This
could lead to some showers and thunderstorms continuing overnight,
especially north and west toward the Midlands/CSRA. Can't rule out
an isolated severe storm with damaging winds the rest of the
afternoon given DCAPEs near 1000 j/kg. Could see some patchy fog
develop late, mainly where clouds thin out which is most likely
near the Altamaha. Low temps will mainly be in the lower to mid
70s, warmest nearest the coast.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
Monday: Surface high pressure building into the northeastern states
will help shift winds to a more easterly direction during the day as
a weak cold front stalls across the area. Increasing moisture in the
mid and upper levels of the atmosphere ahead of a weak upper level
low in the northern Gulf of Mexico will help push precipitable water
values to around 2 inches. Even though there will be quite a bit of
cloud cover, some heating on Monday should result in the development
of scattered mainly afternoon showers and thunderstorms, most likely
across inland areas in close proximity to the deepest moisture. The
slow motion of the convection could result in some heavy rain in
some areas. High temperatures will be a good 5 to 7 degrees lower
than those from today due to more cloud cover, earlier and greater
coverage of convection and an easterly wind off the ocean. The
coverage and intensity of the convection will drop off during the
evening with the loss of heating. Cannot rule out precipitation at
anytime during the night, so maintained at least slight chance,
highest near the coast.

Tuesday and Wednesday: A weak area of low pressure associated with
convection in the southeastern Bahamas is expected to move northwest
across Florida Tuesday and into or near the Florida panhandle by
Wednesday. A surge of mid and high level moisture associated with
the system will move into southern areas Tuesday and possibly spread
into other areas Tuesday night and likely persist at least into
Wednesday. The remains of the stalled front providing weak forcing
combined with surface dew points in the lower to perhaps mid 70s
should aid in the development for afternoon showers and/or
thunderstorms both Tuesday and Wednesday afternoons and evenings.
With precipitable water values likely around 2.25 inches, especially
in the south, slow moving or training thunderstorms pose a threat
for localized heavy rainfall during the afternoon and evening hours
both days. The greatest precipitation coverage is anticipated over
southern areas where likely pops are now in the forecast for both
Tuesday and Wednesday. A decent amount of cloud cover and
precipitation should keep highs mainly in the mid to perhaps upper
80s, with lower 80s near the coast. Lows will be rather warm, mainly
in the lower to mid 70s.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
Latest guidance indicates a slightly weaker signal in regards to a
wedge type pattern developing east of the Appalachian Mountains
during the later half of the week. However, a cold front is still
anticipated to approach from the north Thursday into Friday with a
slightly cooler airmass within a northeast flow regime. Given this
scenario, chances of showers and thunderstorms will be possible
along/ahead of a southward advancing front on Thursday, before best
chances of precip occur over coastal waters on Friday. A large
mid/upper lvl ridge of high pressure is then expected to develop
over much of the southern United States this weekend, allowing temps
to warm a few degrees into the mid and upper 80s. By Sunday, a
southerly flow returns ahead of another front approaching inland
areas late. Showers/thunderstorms will be possible starting off next
week, but greatest chances should occur well inland near the
vicinity of the approaching front. Temps should also warm a degree
or two above normal, into the upper 80s away from the coast.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
Generally VFR at both KCHS/KSAV. Low clouds and/or fog could
impact the terms late tonight, especially at KCHS. However,
chances/confidence too low to warrant mentioning at this point.
Expect scattered SHRA/TSRA Monday afternoon and evening, but too
early to address any direct impact at this time.

Extended Aviation Outlook: VFR conditions should prevail outside of
brief showers or thunderstorms Monday. Flight restrictions will then
be possible Tuesday and Wednesday as low pressure tracks just south
of the area, especially at the SAV terminal. Additional flight
restrictions will be possible Thursday as a cold front approaches
from the north with showers and/or thunderstorms.

&&

.MARINE...
Tonight: No significant concerns as a weak pressure gradient
resides over the region ahead of an approaching weak cold front
from the northwest. Winds mainly 15 kt or less with seas 2 ft or
less.

Monday through Friday: A weak cold front should stall across the
coastal waters on Monday. Easterly winds at or below 12 knots will
develop on Monday. Seas should be no higher than 2-3 feet. An
east/northeast wind should then persist and increase a bit over the
waters Tuesday into Wednesday as an area of low pressure tracks
across Florida. In general, winds could approach 15 knots or so
while seas range from 2 to 4 feet. A cold front should then approach
northern waters late Thursday into early Friday with northeast winds
that gust as high as 15-20 kt and seas that build up to 3-5 ft.
Small Craft Advisory conditions could be possible early weekend.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...MTE
LONG TERM...DPB
AVIATION...
MARINE...
Hazardous weather outlook, Sep 11, 4:37 AM EDT, 15 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
437 AM EDT SUN SEP 11 2016

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-120845-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
437 AM EDT SUN SEP 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Sep 11, 6:15 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
615 PM EDT SUN SEP 11 2016

SCZ042-047>049-051-112300-
INLAND JASPER SC-BEAUFORT SC-COASTAL JASPER SC-COASTAL COLLETON SC-
HAMPTON SC-
615 PM EDT SUN SEP 11 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...BEAUFORT...
JASPER AND COLLETON COUNTIES UNTIL 700 PM EDT...

AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GILLISONVILLE TO
NEAR DALE...AND MOVING SOUTH AT 15 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
BEAUFORT...PORT ROYAL...RIDGELAND...CLARENDON...POCOTALIGO...
GRAHAMVILLE...SHELDON AND BURTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3250 8046 3246 8045 3246 8044 3238 8041
      3240 8113 3265 8107 3267 8053
TIME...MOT...LOC 2215Z 359DEG 13KT 3259 8099 3260 8062
Special weather statement, Sep 11, 6:30 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
630 PM EDT SUN SEP 11 2016

GAZ087-088-112315-
SCREVEN GA-JENKINS GA-
630 PM EDT SUN SEP 11 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS AND SCREVEN
COUNTIES UNTIL 715 PM EDT...

AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
PERKINS TO NEAR HERNDON...AND MOVING EAST AT 30 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
MILLEN...BUTTS...HILTONIA...ROCKY FORD...HILLTONIA...MILLHAVEN...
SCARBORO AND PERKINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3291 8209 3292 8208 3292 8195 3295 8186
      3295 8182 3291 8176 3300 8162 3264 8169
      3264 8180 3265 8184 3263 8191 3263 8203
      3266 8208 3279 8213
TIME...MOT...LOC 2230Z 254DEG 27KT 3298 8202 3279 8212
Local storm report, Sep 11, 6:34 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
634 PM EDT SUN SEP 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FUNNEL CLOUD     SUMMERVILLE             33.02N  80.18W
09/11/2016                   DORCHESTER         SC   SOCIAL MEDIA

&&

EVENT NUMBER CHS1600777

MS
Local storm report, Sep 11, 7:25 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
725 PM EDT SUN SEP 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     TSTM WND DMG     4 NNW RIDGELAND         32.54N  81.01W
09/11/2016                   JASPER             SC   911 CALL CENTER

            TREE DOWN ACROSS POWER LINES NEAR INTERSECTION OF GRAYS
            HIGHWAY AND CALF PEN BAY ROAD.

&&

EVENT NUMBER CHS1600778

33
Special weather statement, Sep 11, 7:34 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
734 PM EDT SUN SEP 11 2016

GAZ088-101-SCZ040-042-047-120015-
EFFINGHAM GA-SCREVEN GA-INLAND JASPER SC-ALLENDALE SC-HAMPTON SC-
734 PM EDT SUN SEP 11 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...
SCREVEN...HAMPTON...JASPER AND ALLENDALE COUNTIES UNTIL 815 PM EDT...

AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF
BURTONS FERRY LANDING TO NEAR CLYO...AND MOVING NORTHEAST AT 5 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH AND EXCESSIVE CLOUD TO GROUND
           LIGHTNING.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ALL OUTDOOR ACTIVITIES SHOULD
           CEASE. MOVE INDOORS IMMEDIATELY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
SYLVANIA...ESTILL...HILTONIA...GIFFORD...NEWINGTON...OLIVER...FURMAN
AND SCOTIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3296 8169 3303 8157 3305 8156 3288 8126
      3256 8106 3240 8137 3268 8186
TIME...MOT...LOC 2334Z 216DEG 6KT 3281 8146 3255 8127
Local storm report, Sep 11, 8:03 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
803 PM EDT SUN SEP 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     TSTM WND DMG     2 SE PINELAND           32.59N  81.14W
09/11/2016                   JASPER             SC   DEPT OF HIGHWAYS

            SC HIGHWAY PATROL REPORTS A TREE DOWN NEAR INTERSECTION
            OF COHEN ROAD AND CALF PEN BAY ROAD.

&&

EVENT NUMBER CHS1600779

33

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 8:44 PM EDTSpecial Weather StatementCHSBulloch61 min
Sep 11, 8:47 PM EDTSpecial Weather StatementCHSEffingham43 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.